It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hi

I withdrew from Xanax also, although from less than what you are taking. I tapered very, very slowly... over the course of months to get off the last three mgs a day.

Benzos are very, very powerful and really take hold of us. While I am sure there is an inpatient detox available, it would not be a choice for me. Too much anxiety to try and go off them fast and also the good possibility of seizures.

For me, I would start cutting down a quarter tab at a time. Make the cut from only one of your daily doses. Make the cut and then stay there for 10-14 days. Let the body and brain balance out before making the next cut. Expect some degree of anxiety and restlessness. Combat this with physical movement and breathing techniques that are slow and controlled. Pray.

When you reach the point where you are only on 2-3 mgs per day, start making those cuts smaller. Stick to the 10% rule.... make cuts that are only ten percent of your entire dose... again from only one dose a day and again until balance is restored. Cutting the doses now may require smashing a pill and eyeballing the measure of the crumbs. Now is also a good time to start melding the doses. Try holding off in the AM for a 1/2 hour or an hour until the first dose and the second dose of the day become one dose. I was able to, after slow progress, meld my 8AM dose into my noon dose. Do the same in moving back the last dose of the day to reteach the brain to settle down for sleep.

Don't rush this taper! It is slooooow and steady that wins this race. Be strict with yourself and only keep a day's supply handy at a time. Put the rest away or give them to a partner to hold. It does not matter how long the taper takes; what is important is that progress is made consistently.

At times, I was able to make another cut after only ten days. However, there were some cuts that took 3 weeks to regain balance and feel I was ready to move on again. I did not ever go back up after making a cut, even if it was difficult and took some work to find my balance again.

I wish you well in this. Yes, it is a hard task, but doable. When withdrawal symptoms hit, learn to apprecaite them as symptoms of healing. When we taper slowly, the brain has time to adjust and start producing the chemicals we need at a pace that we can handle. Come off fast and the brain will go into a total tailspin.

Kepp us posted
reach
you arer definitely a canidate for inpatient rehab, just got out of inpatient and i stayed for 6 days. I was taking 6 mg of xnax a day. i really depends on the person and your insurance,I know people who were in for 9-10 daYS from taking benzos and i know a few who were in only for 3 days and got out only to have seizures. i would definitely go get an assesment and see how long it would be . BENZOS are not to be played with and detoxing on our own can be dangerous considering te amount you were taking and how long, if or not running out of your meds and can wait to see a phycs doctor that might work as well .always consult a doc before you stop taking any bezos... best of luck i did it and feel great





All times are GMT -7. The time now is 10:34 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!